Hail, Cheyenne
- When
- September 15, 5:20 PM MST
- Where
- Cheyenne County, 11 mi WSW of Sidney
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.083, -103.183
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Sep 15, 1:18 PM MST, 4 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 218 PM MDT FRI SEP 15 2006 .SHORT TERM...TNGT THRU SUN...INITIAL BAND OF SHOWERS HAS SHIFTED NE OF AREA WITH SOME SUNSHINE WARMING THINGS UP OVER SE WY AND THE PNHNDL ATTM. MEANWHILE NEXT BAND OF SHWRS/TSTMS ASSOCD WITH FAR WRN CO UPR FTR IS MOVG INTO WRN PARTS OF THE REGION. WITH GOOD DOWNSLOPE FLOW IN PLACE EAST OF THE MTNS...DONT EXPECT A LOT OF THE SHWRS TO MAKE IT OVER INTO FAR SE WY...WITH HIGHEST POPS LARAMIE RANGE WWD. AFT MIDN WILL PROBABLY SEE EVEN FEWER SHWRS OVER SE WY AND PNHNDL...WITH THE MAIN FNTL BAND MOVG INTO WRN SXNS. CDFNT TO RACE THRU SAT MRNG...WITH BRF PCPN SHOT IN THE MTNS...THEN WINDY AND COOLER. NRN PART OF AREA WILL BE CAUGHT UP IN UPPER LOW CIRCULATION AND SO HIGHER POPS LOOK GOOD THERE ON SAT. WINDS TO INCREASE BY MIDDAY OVER MUCH OF AREA...WILL LIKELY NEED AN ADVY IN THE AFTN IN THE PNHNDL...WILL DEFER TO MID SHIFT TO POST HILITE. SOME PCPN LINGERS INTO SAT NIGHT MTNS AND N...DITTO ON SUN AS PERHAPS A BETTER SURGE OF PCPN MOVES INTO THE FAR N. SHLD BE ENOUGH WIND TO KEEP TEMPS FROM REALLY BOTTOMING OUT SAT NIGHT. STILL COOL AND WINDY ON SUN IN MOST AREAS. .LONG TERM...SUNDAY NIGHT THROUGH FRI. CYCLONIC FLOW ALOFT WILL PERSIST SUN NIGHT AS A DEEP AND ELONGATED CUTOFF LOW PULLS AWAY FROM US AND MOVES OVER THE UPPER MIDWEST. NORTHWESTERLY UPPER FLOW WILL LOSE ITS CYCLONIC CURVATURE MON AS A RIDGE APPROACHES FROM THE WEST. THE FLATTENING RIDGE WILL MOVE OVER THE FORECAST AREA TUE THEN ANOTHER CUTOFF LOW...ALBEIT WEAKER THAN THE PREVIOUSLY MENTIONED CUTOFF...WILL TREK OVER MT TUE NIGHT. THE SECOND CUTOFF WILL MOVE SOUTHEAST AND WEAKEN INTO AN OPEN WAVE OVER SD WED. THE TROUGH AXIS WILL BE ORIENTED NEARLY EAST TO WEST AND WILL BE LOCATED OVER NORTHERN WY OR SOUTHERN MT. THE UPPER TROUGH WILL SHEAR OUT WED NIGHT WITH THE EASTERN PORTION BEING ABSORBED INTO THE FLOW AROUND THE HUGE VORTEX OVER EASTERN CANADA WHILE THE WESTERN PORTION OF THE TROUGH WILL EXTEND FROM THE NORTHERN GREAT PLAINS SOUTHWESTWARD TO CA. SHORTWAVE ENERGY DIGGING DOWN THE BACKSIDE OF THE TROUGH WILL PINCH OFF A CUTOFF LOW OVER SOUTHERN CA THU WHILE THE PARENT TROUGH MOVES OVER WY. CYCLONIC FLOW ALOFT WILL CONTINUE AND STRENGTHEN FRI AS AN UPPER TROUGH IS CARVED OUT OVER THE CENTER OF THE COUNTRY. AT THE SURFACE...WILL CARRY A CHANCE OF LINGERING SHOWERS SUN NIGHT THEN GO DRY FOR MON WITH BELOW NORMAL TEMPS BEGINNING TO REBOUND SOMEWHAT. LEESIDE TROUGHING TUE WILL PRODUCE A DRY AND WARMER DAY TUE WITH AREAS OF BRISK WINDS. A COLD FRONT WILL SWEEP THROUGH THE AREA TUE NIGHT INTO WED AND WILL USHER IN COOLER AIR WED WITH WINDY AREAS AND A CHANCE OF SHOWERS. VIGOROUS DOWNSLOPE FLOW WED WILL PRECLUDE MOST PRECIPITATION EAST OF THE MOUNTAINS. THU WILL BE MAINLY DRY AND RATHER COOL AS THE BEST MOISTURE PULLS OUT OF THE FORECAST AREA EARLY IN THE DAY. FRI LOOKS TO BE DRY AND A COUPLE DEGREES WARMER. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 945 AM MDT FRI SEP 15 2006 WYZ061>065-160400- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY- 945 AM MDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP BY AFTERNOON OVER SOUTH CENTRAL SECTIONS AND LINGER INTO THE EARLY EVENING HOURS. ANY STORM COULD PRODUCE WIND GUSTS TO 50 MPH. A FEW STORMS IN CARBON COUNTY COULD PERHAPS PRODUCE SMALL HAIL AND WIND GUSTS APPROACHING 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL MOVE THROUGH SATURDAY MORNING. IT WILL BECOME VERY WINDY WITH GUSTS UP TO 50 MPH BY MIDDAY. IT WILL CONTINUE TO BE WINDY ON SUNDAY ALSO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-WYZ059-060-066>070-160400- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 945 AM MDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO THIS EVENING. ANY STORM COULD PRODUCE WIND GUSTS TO 40 MPH. A FEW STORMS IN THE NEBRASKA PANHANDLE COULD BECOME STRONG ENOUGH TO PRODUCE GUSTY WINDS TO 50 MPH AND PERHAPS SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL PASS THROUGH LATE SATURDAY MORNING OR EARLY SATURDAY AFTERNOON. IT WILL BECOME VERY WINDY AFTER THE FRONTAL PASSAGE. GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE BOTH SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Cheyenne radar (KCYS), 136 km away, was scanning. The volume nearest the first event began at 00:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532410.